MAUDE Adverse Event Report: MEDTRONIC NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MEDTRONIC NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-6-15-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil would not detach with an instant detacher or using manual detachment method (breaking hypotube method; an alternative method presented in the instruction for use).The coil detached during removal.The patient underwent coiling treatment for a small unruptured saccular right superior cerebella artery aneurysm, measuring 7mmx3mm.The vessel observed minimal tortuous.It was reported that the physician was using an axium prime 6x15 3d to frame a sca aneurysm with the sca arising from the base of the aneurysm.When he was satisfied with the position of the coil he attempted to detach it with an instant detacher.When he pulled the pusher wire it could be seen that the coil was still attached.He repeated the attempt with the same result.He then broke the hypotube and pulled the release filament in order to manually release the coil.Again the coil came back when the pusher was pulled back.He pushed the coil so that it was at least 5mm outside of the micro catheter but still the coil remained attached.He then made the decision to remove the coil.After approximately 2cm of the coil was removed into the micro catheter it finally detached.He was able to push the proximal end of the coil out with the pusher and the position of the coil was still good.The physician then switched to microvention hyper soft helical coils to finish coiling the aneurysm.There were not any patient symptoms or complications associated with this event.Instant detacher was discarded.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MEDTRONIC NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8305030
Report Number2029214-2019-00089
Device Sequence Number1063982
Product Code KRD
UDI-Device Identifier00847536008274
UDI-Public00847536008274
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2021
Device Model NumberAPB-6-15-3D-SS
Device Catalogue NumberAPB-6-15-3D-SS
Device Lot NumberA665197
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR